Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 4, 2008, 2:31 PM EST for 5 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 2:31 PM EST (19:31 UTC)
- Expired
- Mar 4, 2008, 5:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KY, Franklin County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 041934
FFWLMK
KYC017-073-097-181-209-042230-
/O.NEW.KLMK.FF.W.0011.080304T1931Z-080304T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
* UNTIL 530 PM EST
* AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN MOVING INTO THE WARNED AREA. FLOODING EARLIER
THIS MORNING CLOSED SEVERAL ROADS AND THE ADDITIONAL HEAVY RAIN WILL
CAUSE ADDITIONAL PROBLEMS WITH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CYNTHIANA
AND CARLISLE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3814 8404 3807 8428 3811 8438 3820 8438
3821 8442 3814 8463 3820 8473 3815 8486
3810 8490 3813 8504 3835 8496 3836 8474
3856 8441 3859 8422 3848 8416 3843 8395
3833 8384
TIME...MOT...LOC 1931Z 180DEG 0KT 3824 8459
$$
SCHOLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 1:31 PM EST, 1 hour earlier.
Area forecast discussion, Mar 4, 1:31 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM EST TUE MAR 4 2008
.MESOSCALE UPDATE...
ISSUED A FLASH FLOOD WATCH FOR NORTHERN THIRD OF FORECAST AREA.
FLOODING PROBLEMS THIS MORNING COMBINED ADDITIONAL HEAVY RAINS FROM
SHOWERS AND THUNDERSTORMS MOVING OVER THE AREA THIS AFTERNOON MAKE A
GOOD CASE FOR THIS. HAVE ALREADY HAD SOME REPORTS OF FLASH FLOODING
REPORTS OVER SOUTHERN INDIANA. MODERATE TO HEAVY PRECIP WILL
CONTINUE THIS AFTERNOON BECOMING LIGHTER TOWARD THE EVENING HOURS.
&&
.UPDATE #2...
SFC LOW SITTING OVER SRN KY/NRN TN THIS MORNING WILL MOVE NE ACROSS
CENTRAL KY THIS AFTERNOON. THIS WILL PUT OUR SE FORECAST AREA (FA)
IN THE WARM SECTOR NOT ONLY MAKING FOR A LARGE GRADIENT IN
TEMPS...BUT ALSO GIVING THAT SECTION OF FA A CHANCE FOR T-STORMS.
SOME OF THESE MAY REACH SEVERE LIMITS IF ENOUGH SFC INSTABILITY CAN
BE REALIZED. HAVE INSERTED THUNDER INTO GRIDS AS WELL AS DROPPED
POPS TO NUMEROUS COVERAGE INSTEAD OF WIDESPREAD. TWEAKED TEMP
GRADIENT BASED ON 12Z ETA WHICH HAS A GOOD HANDLE ON 15Z FRONTAL
BOUNDARIES AND SFC TEMPS.
MINOR FLOODING PROBLEMS CONTINUE IN PORTIONS OF THE FA WHERE ROADS
ARE CLOSED DUE TO STANDING WATER. WILL KEEP SPS ON THIS GOING
THROUGH AFTERNOON ESPECIALLY WITH THE CHANCE OF T-STORMS WITH
LOCALLY HEAVY RAINFALL.
&&
.UPDATE...
FLOODING NO LONGER EXPECTED TO BE A PROBLEM WITH RAIN DIMINISHING IN
STRENGTH AND COVERAGE. HAVE ALREADY CANCELLED FLOOD WATCH AND WILL
BE ISSUING NEW ZONES TO REMOVE HEADLINE AND UPDATE PRECIPITATION
CHANCES. THESE CHANCES WERE LOWERED IN THE SOUTHWESTERN ZONES FOR
THIS MORNING...WITH DRYING TREND IN THE AFTERNOON REMAINING THE
SAME.
ALSO LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES FROM PREVIOUS
FORECAST WITH COOLER START THAT EXPECTED. LITTLE REBOUND TODAY...BUT
SOME MAY BE POSSIBLE WITH CLEARING THIS MORNING BEFORE TEMPERATURES
STEADY OUT AND FALL THROUGHOUT THE LATE MORNING AND AFTERNOON HOURS.
ANOTHER AFD WILL BE ISSUED AROUND THE TOP OF THE HOUR...BUT ONLY TO
UPDATE AVIATION FORECAST DISCUSSION.
&&
.SHORT TERM (TODAY AND TONIGHT)...
RAIN TO CONTINUE ACROSS THE FORECAST AREA THIS MORNING...THOUGH A
SLOW END TO THE MODERATE TO HEAVY SHOWERS WILL OCCUR THROUGHOUT THIS
MORNING AND EARLY THIS AFTERNOON. RATES OF UP TO ONE INCH AN HOUR
POSSIBLE IN THE HEAVIEST OF THE RAIN...THOUGH FOR THE MOST PART SO
FAR THE AVERAGE OVERNIGHT HAS BEEN BETWEEN 0.25 AND 0.50 INCHES PER
HOUR. THIS RAIN IS STEADY...BUT NOT HEAVY ENOUGH FOR ANY FLASH
FLOODING CONCERNS...THOUGH SOME LOCALIZED AREAL FLOODING IS STILL
POSSIBLE. WILL CONTINUE FLOOD WATCH AT THIS TIME...SINCE IT IS STILL
RAINING ACROSS THE WATCH AREA. DO ANTICIPATE SOME CANCELLATIONS IN
THE WESTERN ZONES ONCE RAIN SHUTS OFF TOWARD SUNRISE...SO AN EARLY
MORNING UPDATE WILL LIKELY BE NECESSARY TO TAKE CARE OF THIS (5-6AM
EST APPROX). AN UPDATE WILL BE ISSUED AROUND THAT TIME AS WELL IF NO
CHANGES TO THE WATCH WILL BE MADE.
WOULD EXPECT EASTERN ZONES TO REMAIN IN THE WATCH UNTIL AT LEAST
SCHEDULED EXPIRATION TIME WITH MODERATE RAIN POTENTIALLY CONTINUING
A FEW HOURS INTO THIS AFTERNOON. WILL LET DAY SHIFT TAKE KEEP WATCH
ON THE FAR EASTERN ZONES. RAIN WEAKENS AND SHIFTS EAST BY THIS
EVENING WITH ONLY SOME SCATTERED SHOWERS CONTINUING INTO TONIGHT.
CHALLENGE FOR TONIGHT IS IF ANY SNOW WILL FALL ACROSS THE AREA AND
IF SO HOW MUCH. BULK OF THE MOISTURE WITH THIS SYSTEM WILL BE
ASSOCIATED WITH THE SURFACE LOW THAT WILL BE WELL OFF TO THE
NORTHEAST BY THE MIDDLE OF TONIGHT...WITH ONLY A LITTLE MOISTURE
AVAILABLE WITH THE UPPER LOW AS IT TRACKS THROUGH KENTUCKY
OVERNIGHT. WILL CONTINUE LIGHT SNOW CHANCE MENTION MAINLY AFTER
MIDNIGHT...WITH FOCUS AGAIN ON NORTHEASTERN ZONES WHERE A FEW TENTHS
COULD ACCUMULATE. HOWEVER...DO NOT REALLY EXPECT MUCH TO STICK
CONSIDERING WET GROUND AND TEMPERATURES HOVERING RIGHT AROUND THE
FREEZING MARK. COULD SEE SOME WET ROADS FREEZE IN SPOTS OVERNIGHT AS
WELL...THOUGH INCREASING WINDS AFTER MIDNIGHT TONIGHT SHOULD HELP TO
DRY ROAD SURFACES BEFORE TEMPERATURES FALL BELOW FREEZING
PREVENTING ICE FROM BECOMING A WIDESPREAD PROBLEM.
.LONG-TERM (WEDNESDAY-MONDAY)...
ACTIVE PATTERN WITH ONLY LIGHT PRECIPITATION AMOUNTS EXPECTED.
MOSTLY BELOW NORMAL TEMPS AS WELL.
WEDNESDAY-THURSDAY...
HIGH PRESSURE SLIDES INTO THE REGION ON WEDNESDAY WITH A WRLY FLOW
CONTINUING. THIS WILL HELP KEEP TEMPS FROM DROPPING OFF TOO MUCH ON
WED...WITH HIGHS IN THE 40S TO AROUND 50 EXPECTED. BASICALLY AT OR
JUST BELOW NORMALS. BUT BY EARLY THURSDAY...STRONG UPPER TROUGH OVER
THE PLAINS WILL DRIVE A COLD FRONT THROUGH THE REGION...WHICH WILL
BRING A CHANCE OF A RA/SN MIX IN THE MORNING...BUT RAIN BY THE
AFTERNOON AS IT WARMS UP ENOUGH TO CHANGEOVER. HOWEVER KEPT THE POPS
LOW SINCE THE QPF AMOUNTS ARE PRETTY MINIMAL.
FRIDAY-SATURDAY...
AFOREMENTIONED UPPER TROUGH WILL DIVE THROUGH THE REGION FRIDAY INTO
SATURDAY...BRINGING WELL-BELOW NORMAL TEMPS TO THE REGION AS THE GFS
AND EURO INDICATE. KEPT A SNOW OR RAIN/SNOW MIX FOR FRIDAY AND
FRIDAY NIGHT AHEAD OF THE TROUGH AXIS. MAY BE ENOUGH QPF GENERATED
TO PRODUCE A DUSTING OF SNOW FRIDAY NIGHT...BUT DID NOT GET CARRIED
AWAY WITH AMOUNTS YET. COULD HAVE FLURRIES LINGERING INTO SATURDAY
BUT WILL LEAVE DRY FOR NOW. WENT WELL BELOW HPC GUIDANCE FOR
TEMPS...ESPECIALLY SATURDAY WITH THE ENSEMBLES (GFS) INDICATING
TEMPS 10 (20) DEGREES BELOW NORMAL THIS FAR OUT BRRR.
HOWEVER...JUST A COUPLE OF DAYS OF COLD WEATHER. WE SHOULD REBOUND
NICELY LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
SUNDAY-MONDAY...
THE COLD WEATHER OF FRI-SAT WILL BE SHORT-LIVED AS WE SHOULD REBOUND
DURING THIS TIME FRAME BACK TO NEAR NORMAL VALUES WITH WRLY FLOW
ALOFT HELPING TO MODERATE TEMPS. GFS AND GFS ENSEMBLES HINT AT
ANOTHER FRONT PASSING THROUGH ON MONDAY...BUT THE EURO DOES NOT SHOW
THIS...AND THE QPF LOOKS MINIMAL ANYWAY. THUS LEFT MONDAY DRY FOR
NOW.
&&
.AVIATION (18Z TAFS)...
SLOWLY DEEPENING JUST EAST OF BOWLING GREEN AT 17Z WILL MOVE
SLOWLY TO THE EAST. SHOWERS AND THUNDERSTORMS WERE DEVELOPING NORTH
OF THE LOW AND ALONG AND BEHIND A COLD FRONT EXTENDING SOUTH FROM
THE LOW. THE ATMOSPHERE IS DESTABILIZING ACROSS THIS AREA. SHOWERS
WITH MODERATE TO HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE TAF AREA THIS AFTERNOON UNTIL THE UPPER LOW
MOVES FARTHER EAST BY EVENING. SOME OF THE THUNDERSTORMS EAST OF BWG
COULD BECOME SEVERE THIS AFTERNOON AS AN UPPER LEVEL JET MOVES
ACROSS THE AREA.
TAF SITES WERE ALL IN THE COOL AIR AT 17Z. BUT SCATTERED SHOWERS AND
EVEN A THUNDERSTORM WILL STILL BE POSSIBLE. SOME STRONGER STORMS
WILL ALSO BE IN THE VICINITY OF SDF EARLY IN THE TAF PERIOD AND
AFTER 19-20Z IN LEXINGTON. CIGS WILL BE OR WILL LOWER INTO THE LOW
MVFR OR IFR RANGE AT ALL TAF SITES BY 21Z WITH VSBYS LOWERING INTO
IFR RANGE IN THE HEAVIER RAIN.
AS THE COOLER AIR MOVES INTO THE AREA THIS EVENING LIGHT RAIN WILL
CHANGE TO LIGHT SNOW WITH CIGS WITH IFR CONDITIONS GRADUALLY
IMPROVING TO MVFR TOWARD 06Z AT SDF AND LEX AS THE UPPER LOW MOVES
EAST. BWG SHOULD IMPROVE TO MVFR EARLIER IN THE EVENING. CONDITIONS
WILL CONTINUE TO IMPROVE AFTER DAYBREAK WEDNESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR
KYZ029>043-045>049-054>057-066-067.
IN...FLASH FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR
INZ076>079-084-090>092.
&&
UPDATE.......MACZKO/AML
SHORT TERM...MACZKO
LONG TERM....AL
AVIATION.....SCHOLZHazardous weather outlook, Mar 4, 11:45 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EST TUE MAR 4 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EST TUE MAR 4 2008 /1045 AM CST TUE MAR 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. IN ADDITION... BRIEF STRONG WIND GUSTS ARE POSSIBLE OVER PARTS OF SOUTH CENTRAL KENTUCKY EAST OF BOWLING GREEN. SOME MINOR RIVER FLOODING IS EXPECTED ON PARTS OF THE GREEN AND ROUGH RIVERS IN SOUTH CENTRAL KENTUCKY...STONER CREEK IN EAST CENTRAL KENTUCKY...AND ON THE MUSCATATUCK AND BLUE RIVERS IN SOUTHERN INDIANA. MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING AND WATCH FOR ANY WATER COVERED ROADS OR LOW SPOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOME SNOW WILL BE POSSIBLE FRIDAY NIGHT WITH SOME SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING AND HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. TWF/11
In the hours before
Special weather statement, Mar 4, 12:55 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1255 PM EST TUE MAR 4 2008 INZ078-079-092-KYZ028>034-038-045-041900- SCOTT IN-JEFFERSON IN-CLARK IN-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...JEFFERSONVILLE... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... TAYLORSVILLE...BARDSTOWN 1255 PM EST TUE MAR 4 2008 ...THUNDERSTORMS PRODUCING SMALL HAIL... THUNDERSTORMS PRODUCING PEA TO MARBLE SIZE HAIL WILL MOVE RAPIDLY NORTHWARD THROUGH PARTS OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH 2 PM EST. IN ADDITION TO THE HAIL...THE STORMS WILL PRODUCE BRIEF HEAVY RAINS THAT WILL RESULT IN ADDITIONAL RISES ON ALREADY SWOLLEN SMALL STREAMS AND CREEKS. IF YOU ARE DRIVING THIS AFTERNOON...BE AWARE OF THE POTENTIAL FOR MINOR FLOODING AND HEAVY PONDING OF WATER ON ROADWAYS. 11
Special weather statement, Mar 4, 1:02 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 102 PM EST TUE MAR 4 2008 INZ076-077-041830- ORANGE-WASHINGTON- 102 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS CONTINUE OVER ORANGE AND WASHINGTON COUNTIES... AT 1258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ORANGE AND WASHINGTON COUNTIES AND MOVING NORTH AT 30 MPH. THESE STORMS WILL CONTINUE TO MOVE NORTH THROUGH ORANGE AND WASHINGTON COUNTIES THROUGH 130 PM EST. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AML
Special weather statement, Mar 4, 1:14 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 114 PM EST TUE MAR 4 2008 KYZ047-055-066-067-078-041845- BOYLE-CASEY-LINCOLN-MERCER-RUSSELL- 114 PM EST TUE MAR 4 2008 ...STRONG STORMS AFFECTING BOYLE...CASEY...LINCOLN...MERCER AND RUSSELL COUNTIES... AT 109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM SPRINGFIELD TO 7 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...PEA SIZED HAIL...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LIBERTY BY 130 PM EST. NEAR HARRODSBURG BY 145 PM EST. THESE STORMS WILL BE... NEAR SALEM BY 1220 PM CST. NEAR WINDSOR BY 125 PM EST. NEAR PERRYVILLE BY 135 PM EST. NEAR YOSEMITE BY 140 PM EST. NEAR SHAKERTOWN BY 145 PM EST. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. 13
Special weather statement, Mar 4, 1:42 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 142 PM EST TUE MAR 4 2008 KYZ056-066-067-041915- CASEY-GARRARD-LINCOLN- 142 PM EST TUE MAR 4 2008 ...STRONG STORM AFFECTING CASEY...GARRARD AND LINCOLN COUNTIES... AT 139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LIBERTY...MOVING NORTHEAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...PEA SIZED HAIL...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR STANFORD BY 200 PM EST. NEAR LANCASTER BY 215 PM EST. THIS STORM WILL BE... NEAR MIDDLEBURG BY 150 PM EST. NEAR KINGS MOUNTAIN BY 155 PM EST. NEAR MCKINNEY BY 200 PM EST. NEAR ROWLAND BY 210 PM EST. YOSEMITE IS ALSO IN THE PATH OF THIS STORM. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
Special weather statement, Mar 4, 1:57 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 157 PM EST TUE MAR 4 2008 INZ079-092-KYZ030>033-041945- CLARK-HENRY-JEFFERSON-OLDHAM-TRIMBLE- 157 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORM AFFECTING CLARK...HENRY...JEFFERSON...OLDHAM...AND TRIMBLE COUNTIES... AT 150 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LA GRANGE...AND MOVING NORTH AT 35 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR PAYNESVILLE BY 200 PM EST. 5 MILES WEST OF BEDFORD BY 205 PM EST. NEAR MILTON BY 210 PM EST. NEAR MADISON BY 215 PM EST. NEAR CHINA BY 220 PM EST. NEAR CANAAN BY 225 PM EST. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AML
Special weather statement, Mar 4, 2:12 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 212 PM EST TUE MAR 4 2008 KYZ041-048-056-057-067-041945- FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON- 212 PM EST TUE MAR 4 2008 ...LINE OF STRONG STORMS AFFECTING FAYETTE...GARRARD...JESSAMINE...LINCOLN AND MADISON COUNTIES... AT 207 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES NORTHEAST OF HARRODSBURG TO 7 MILES SOUTHWEST OF BRODHEAD...MOVING NORTHEAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...PEA SIZED HAIL...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR NICHOLASVILLE BY 220 PM EST. NEAR RICHMOND BY 235 PM EST. THESE STORMS WILL BE... NEAR SULPHUR WELL BY 220 PM EST. NEAR BLUE GRASS AIRPORT BY 225 PM EST. NEAR VALLEY VIEW BY 230 PM EST. CRAB ORCHARD AND LANCASTER WILL ALSO BE AFFECTED BY THIS LINE OF STRONG STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:29 AM EST | River Flood Warning | LMK | Ohio | 3 days |
| Mar 4, 11:41 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 34 min |
| Mar 4, 11:48 AM EST | River Flood Warning | LMK | Bourbon | 22 hr |
| Mar 4, 12:04 PM EST | River Flood Warning | LMK | Butler, Warren | 3 days |
| Mar 4, 12:04 PM EST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| Mar 4, 12:15 PM EST | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 30 min |
| Mar 4, 1:18 PM EST | Flash Flood Watch | LMK | Anderson, Bourbon, Boyle, Bullitt, Casey, Clark and 20 more | 5 hr |
| Mar 4, 2:23 PM EST | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison | 37 min |
| Mar 4, 2:36 PM EST | Flash Flood Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 3 hr |
| Mar 4, 2:47 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 28 min |
| Mar 4, 2:58 PM EST | Flash Flood Warning | LMK | Anderson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.